Skip to main content Accessibility help
×
Home
Hostname: page-component-6c8bd87754-5d2lc Total loading time: 0.177 Render date: 2022-01-18T23:52:08.370Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true, "newUsageEvents": true }

Towards a two-scale calculus

Published online by Cambridge University Press:  20 June 2006

Augusto Visintin*
Affiliation:
Università degli Studi di Trento, Dipartimento di Matematica, via Sommarive 14, 38050 Povo (Trento), Italia; Visintin@science.unitn.it
Get access

Abstract

We define and characterize weak and strong two-scale convergence in Lp , C 0 and other spaces via a transformation of variable, extending Nguetseng's definition. We derive several properties, including weak and strong two-scale compactness; in particular we prove two-scale versions of theorems of Ascoli-Arzelà, Chacon, Riesz, and Vitali. We then approximate two-scale derivatives, and define two-scale convergence in spaces of either weakly or strongly differentiable functions. We also derive two-scale versions of the classic theorems of Rellich, Sobolev, and Morrey.

Type
Research Article
Copyright
© EDP Sciences, SMAI, 2006

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Allaire, G., Homogenization and two-scale convergence. SIAM J. Math. Anal. 23 (1992) 14821518. CrossRef
G. Allaire, Homogenization of the unsteady Stokes equations in porous media, in Progress in Partial Differential Equations: Calculus of Variations, Applications, C. Bandle Ed. Longman, Harlow (1992) 109–123.
G. Allaire, Shape Optimization by the Homogenization Method. Springer, New York (2002).
Allaire, G. and Briane, M., Multiscale convergence and reiterated homogenization. Proc. Roy. Soc. Edinburgh A 126 (1996) 297342. CrossRef
Arbogast, T., Douglas, J. and Hornung, U., Derivation of the double porosity model of single phase flow via homogenization theory. SIAM J. Math. Anal. 21 (1990) 823836. CrossRef
Ball, J.M. and Murat, F., Remarks on Chacon's biting lemma. Proc. Amer. Math. Soc. 107 (1989) 655663.
G. Bensoussan, J.L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures. North-Holland, Amsterdam (1978).
Bourgeat, A., Luckhaus, S. and Mikelić, A., Convergence of the homogenization process for a double-porosity model of immiscible two-phase flow. SIAM J. Math. Anal. 27 (1996) 15201543. CrossRef
A. Braides and A. Defranceschi, Homogenization of Multiple Integrals. Oxford University Press, Oxford (1998).
Brooks, J.K. and Chacon, R.V., Continuity and compactness of measures. Adv. Math. 37 (1980) 1626. CrossRef
J. Casado-Diaz and I. Gayte, A general compactness result and its application to two-scale convergence of almost periodic functions. C. R. Acad. Sci. Paris, Ser. I 323 (1996) 329–334.
J. Casado-Diaz and I. Gayte, The two-scale convergence method applied to generalized Besicovitch spaces. R. Soc. Lond. Proc., Ser. A 458 (2002) 2925–2946.
J. Casado-Diaz, M. Luna-Laynez and J.D. Martin, An adaptation of the multi-scale method for the analysis of very thin reticulated structures. C. R. Acad. Sci. Paris, Ser. I 332 (2001) 223–228.
A. Cherkaev, R. Kohn Eds., Topics in the Mathematical Modelling of Composite Materials. Birkhäuser, Boston (1997).
D. Cioranescu, A. Damlamian and G. Griso, Periodic unfolding and homogenization. C.R. Acad. Sci. Paris, Ser. I 335 (2002) 99–104.
D. Cioranescu and P. Donato, An Introduction to Homogenization. Oxford Univ. Press, New York (1999).
C. Conca, J. Planchard and M. Vanninathan, Fluids and Periodic Structures. Wiley, Chichester and Masson, Paris (1995).
N. Dunford and J. Schwartz, Linear Operators. Vol. I. Interscience, New York (1958).
V.V. Jikov, S.M. Kozlov and O.A. Oleinik, Homogenization of Differential Operators and Integral Functionals. Springer, Berlin.
M. Lenczner, Homogénéisation d'un circuit électrique. C.R. Acad. Sci. Paris, Ser. II 324 (1997) 537–542.
Lenczner, M. and Senouci, G., Homogenization of electrical networks including voltage-to-voltage amplifiers. Math. Models Meth. Appl. Sci. 9 (1999) 899932. CrossRef
J.L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications. Vol. I. Springer, Berlin, 1972.
Lukkassen, D., Nguetseng, G. and Wall, P., Two-scale convergence. Int. J. Pure Appl. Math. 2 (2002) 3586.
F. Murat and L. Tartar, H-convergence. In [14], 21–44.
Nguetseng, G., A general convergence result for a functional related to the theory of homogenization. SIAM J. Math. Anal. 20 (1989) 608623. CrossRef
Nguetseng, G., Asymptotic analysis for a stiff variational problem arising in mechanics. SIAM J. Math. Anal. 21 (1990) 13941414. CrossRef
Nguetseng, G., Homogenization structures and applications, I. Zeit. Anal. Anwend. 22 (2003) 73107. CrossRef
O.A. Oleĭnik, A.S. Shamaev and G.A. Yosifian, Mathematical Problems in Elasticity and Homogenization. North-Holland, Amsterdam (1992).
E. Sanchez-Palencia, Non-Homogeneous Media and Vibration Theory. Springer, New York (1980).
L. Tartar, Course Peccot. Collège de France, Paris (1977). (Unpublished, partially written in [24]).
L. Tartar, Mathematical tools for studying oscillations and concentrations: from Young measures to H-measures and their variants, in Multiscale Problems in Science and Technology. N. Antonić, C.J. van Duijn, W. Jäger, A. Mikelić Eds. Springer, Berlin (2002) 1–84.
Visintin, A., Vector Preisach model and Maxwell's equations. Physica B 306 (2001) 2125. CrossRef
A. Visintin, Some properties of two-scale convergence. Rendic. Accad. Lincei XV (2004) 93–107.
A. Visintin, Two-scale convergence of first-order operators. (submitted)
Weinan, E., Homogenization of linear and nonlinear transport equations. Comm. Pure Appl. Math. 45 (1992) 301326. CrossRef
Zhikov, V.V., On an extension of the method of two-scale convergence and its applications. Sb. Math. 191 (2000) 9731014. CrossRef

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Towards a two-scale calculus
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Towards a two-scale calculus
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Towards a two-scale calculus
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *